Alert archive / Kansas / Flash Flood Watches in 2019
Flash Flood Watch 7, NWS Dodge City, KS
NWS Dodge City, KS issued this flash flood watch at Jun 21, 2019, 2:36 PM CDT for 13 counties in Kansas. It took effect at Jun 22, 2019, 4:00 PM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Jun 21, 2019, 2:36 PM CDT (19:36 UTC)
- In effect from
- Jun 22, 2019, 4:00 PM CDT
- Expired
- Jun 23, 2019, 7:00 AM CDT
- In force
- 15 hr
- Issued by
- NWS Dodge City, KS
- Flood severity
- None
Counties Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ford County, KS, Gray County, KS, Hodgeman County, KS, Kiowa County, KS, Meade County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Stafford County, KS
The radar
The Dodge City radar (KDDC), 45 km from the middle of the area, began a volume at 19:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 12:00Z, 7.6 hours before the alert went out and 39 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 503 J/kg
- Mixed-layer CIN
- -537 J/kg
- Mixed-layer LCL
- 2775 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 259 m²/s²
- 0-3 km storm-relative helicity
- 243 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
616 WGUS63 KDDC 211936 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 236 PM CDT Fri Jun 21 2019 KSZ066-080-081-089-090-221430- /O.NEW.KDDC.FF.A.0007.190622T2100Z-190623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stafford-Kiowa-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 236 PM CDT Fri Jun 21 2019 ...FLASH FLOOD WATCH IN EFFECT FROM SATURDAY AFTERNOON THROUGH SUNDAY MORNING... The National Weather Service in Dodge City has issued a * Flash Flood Watch for a portion of south central Kansas... including the following Barber...Comanche...Kiowa...Pratt ... and Stafford. * From Saturday afternoon through Sunday morning * Two possible rounds of rain will affect these areas from Saturday afternoon into Sunday morning. The first round of thunderstorms will develop late Saturday afternoon along a cold front with the storms growing upscale quickly which may lead to training storms in south central Kansas by Saturday evening. The second round of rain will come in Saturday night into early Sunday morning from a complex of storms expected to develop in eastern Colorado and move across Kansas. Give the already saturated ground and the possibility of 1-2 inches of additional rain...flash flooding will be possible. * Pay attention to water levels near bodies of water. If thunderstorms approach, seek higher ground. Ensure you have a way to receive flash flood warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
3 follow-up statements
372 WGUS63 KDDC 220943 FFADDC Flood Watch National Weather Service Dodge City KS 443 AM CDT Sat Jun 22 2019 ...Heavy rain is expected later this afternoon and tonight... KSZ066-080-081-089-090-222100- /O.CON.KDDC.FF.A.0007.190622T2100Z-190623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stafford-Kiowa-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 443 AM CDT Sat Jun 22 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT FROM 4 PM CDT THIS AFTERNOON THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * A portion of south central Kansas...including the following areas, Barber...Comanche...Kiowa...Pratt and Stafford. * From 4 PM CDT this afternoon through Sunday morning * Two possible rounds of rain will affect these areas from Saturday afternoon into Sunday morning. The first round of thunderstorms will develop late Saturday afternoon along a cold front with the storms growing upscale quickly which may lead to training storms in south central Kansas by Saturday evening. The second round of rain will come in Saturday night into early Sunday morning from a complex of storms expected to develop in eastern Colorado and move across Kansas. Give the already saturated ground and the possibility of 1-2 inches of additional rain...flash flooding will be possible. * Pay attention to water levels near bodies of water. If thunderstorms approach, seek higher ground. Ensure you have a way to receive flash flood warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
264 WGUS63 KDDC 221818 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 118 PM CDT Sat Jun 22 2019 KSZ046-065-079-231200- /O.EXA.KDDC.FF.A.0007.190622T2100Z-190623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Rush-Pawnee-Edwards- Including the cities of La Crosse, Larned, Kinsley, and Lewis 118 PM CDT Sat Jun 22 2019 ...FLASH FLOOD WATCH IN EFFECT THROUGH SUNDAY MORNING... The National Weather Service in Dodge City has expanded the * Flash Flood Watch to include portions of central Kansas and south central Kansas...including the following in central ... Kansas...Rush. in south central Kansas...Edwards and Pawnee. * Through Sunday morning * Two possible rounds of rain will affect these areas from Saturday afternoon into Sunday morning. The first round of thunderstorms will develop late Saturday afternoon along a cold front with the storms growing upscale quickly which may lead to training storms in south central Kansas by Saturday evening. The second round of rain will come in Saturday night into early Sunday morning from a complex of storms expected to develop in eastern Colorado and move across Kansas. Give the already saturated ground and the possibility of 1-2 inches of additional rain...flash flooding will be possible. * Pay attention to water levels near bodies of water. If thunderstorms approach, seek higher ground. Ensure you have a way to receive flash flood warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ066-080-081-089-090-231200- /O.CON.KDDC.FF.A.0007.190622T2100Z-190623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Stafford-Kiowa-Pratt-Comanche-Barber- Including the cities of St. John, Stafford, Macksville, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 118 PM CDT Sat Jun 22 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH SUNDAY MORNING... The Flash Flood Watch continues for * A portion of south central Kansas...including the following Barber...Comanche...Kiowa...Pratt and ...Stafford. * Through Sunday morning * Two possible rounds of rain will affect these areas from Saturday afternoon into Sunday morning. The first round of thunderstorms will develop late Saturday afternoon along a cold front with the storms growing upscale quickly which may lead to training storms in south central Kansas by Saturday evening. The second round of rain will come in Saturday night into early Sunday morning from a complex of storms expected to develop in eastern Colorado and move across Kansas. Give the already saturated ground and the possibility of 1-2 inches of additional rain...flash flooding will be possible. * Pay attention to water levels near bodies of water. If thunderstorms approach, seek higher ground. Ensure you have a way to receive flash flood warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
676 WGUS63 KDDC 230510 FFADDC URGENT - IMMEDIATE BROADCAST REQUESTED Flood Watch National Weather Service Dodge City KS 1210 AM CDT Sun Jun 23 2019 KSZ064-077-078-087-088-231200- /O.EXA.KDDC.FF.A.0007.000000T0000Z-190623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Hodgeman-Gray-Ford-Meade-Clark- Including the cities of Jetmore, Hanston, Cimarron, Montezuma, Dodge City, Meade, Plains City, Fowler, Ashland, and Minneola 1210 AM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH IN EFFECT UNTIL 7 AM CDT THIS MORNING... The National Weather Service in Dodge City has expanded the * Flash Flood Watch to include a portion of southwest Kansas... including the following Clark...Ford...Gray...Hodgeman and ... Meade. * Until 7 AM CDT this morning * Two possible rounds of rain will affect these areas from Saturday afternoon into Sunday morning. The first round of thunderstorms will develop late Saturday afternoon along a cold front with the storms growing upscale quickly which may lead to training storms in south central Kansas by Saturday evening. The second round of rain will come in Saturday night into early Sunday morning from a complex of storms expected to develop in eastern Colorado and move across Kansas. Give the already saturated ground and the possibility of 1-2 inches of additional rain...flash flooding will be possible. * Pay attention to water levels near bodies of water. If thunderstorms approach, seek higher ground. Ensure you have a way to receive flash flood warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$ KSZ046-065-066-079>081-089-090-231200- /O.CON.KDDC.FF.A.0007.000000T0000Z-190623T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ Rush-Pawnee-Stafford-Edwards-Kiowa-Pratt-Comanche-Barber- Including the cities of La Crosse, Larned, St. John, Stafford, Macksville, Kinsley, Lewis, Greensburg, Haviland, Pratt, Coldwater, Lake Coldwater, Protection, Medicine Lodge, and Kiowa 1210 AM CDT Sun Jun 23 2019 ...FLASH FLOOD WATCH REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... The Flash Flood Watch continues for * Portions of central Kansas and south central Kansas... including the following in central ...Kansas...Rush. in south central Kansas...Barber...Comanche...Edwards...Kiowa... Pawnee...Pratt and Stafford. * Until 7 AM CDT this morning * Two possible rounds of rain will affect these areas from Saturday afternoon into Sunday morning. The first round of thunderstorms will develop late Saturday afternoon along a cold front with the storms growing upscale quickly which may lead to training storms in south central Kansas by Saturday evening. The second round of rain will come in Saturday night into early Sunday morning from a complex of storms expected to develop in eastern Colorado and move across Kansas. Give the already saturated ground and the possibility of 1-2 inches of additional rain...flash flooding will be possible. * Pay attention to water levels near bodies of water. If thunderstorms approach, seek higher ground. Ensure you have a way to receive flash flood warnings. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Flash Flood Watch means that conditions may develop that lead to flash flooding. Flash flooding is a very dangerous situation. You should monitor later forecasts and be prepared to take action should Flash Flood Warnings be issued. && $$
What forecasters said that day
The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this flash flood watch went out at Jun 21, 1:51 PM CDT, 45 minutes earlier.
Area forecast discussion, Jun 21, 1:51 PM CDT, 45 minutes before
Area Forecast Discussion National Weather Service Dodge City KS 151 PM CDT Fri Jun 21 2019 ...Updated Long Term... .SHORT TERM...(This evening through Saturday) Issued at 1213 PM CDT Fri Jun 21 2019 An outflow boundary from morning storms has stalled out along the highway 56 corridor...given the cooler stable air I lowered afternoon highs north of this boundary while keeping temps to the south closer to the mid to upper 90s. Looking towards this evening another shortwave will propagate from northeast Colorado into northwest Kansas. The setup will bring a cold front into western Kansas through the overnight. Storms will likely propagate along the cooler 700 mb temps in northwest Kansas into south central Nebraska as much of our area will see 700 mb temps warm to 15-17 (C) which would keep us plenty capped even with the cold front passing through. Some short term models are suggesting saturation and low clouds developing behind the cold front around sunrise (5 am- 8 am) which may produce patchy to areas of fog mainly from Dodge City to Hays where winds should be lighter initially. Saturday the main question is how far south and east the cold front moves through the area...as areas along and east of the front will have a severe weather and flooding risk. As you would expect all the models have different ideas how far east the front goes but the general idea is that it will stall somewhere east of a Dodge City to Hays line. Dew points ahead of the front will increase through the day with good moisture from the south. By late afternoon a shortwave is expected to move into western Oklahoma where storms will start to break out along the front and train north and eastward. PW values of 1.25-1.75 in. in this area will suggest this time frame as the start of a flash flooding risk with the higher risk of flooding during the night Saturday. Severe risk will also be present along the front with hail and wind. .LONG TERM...(Saturday night through Friday) Issued at 144 PM CDT Fri Jun 21 2019 A second round of thunderstorms will develop Saturday night in the front range of the Rockies with a large upper trough moving into central Colorado and a shortwave rotating around the low. Some models think the heavy rain will spread into northwest and north central Kansas while I noticed the latest 39 hr RAP wanted to take the heavier rain further south. Nonetheless I think areas in our southeast could see two rounds of heavy rain which will keep the flash flooding risk there into Sunday morning. The upper level trough/low slowly moves eastward into Sunday and long term models are suggesting a pretty cool day with northerly winds, clouds, and periodic rain showers/storms. We may only see highs in the 70s. Trough should be out of the region by Monday morning. For early next week we transition from a zonal to a ridge pattern. The main uncertainty is if we will be under the ridge or on the northerly extent of the ridge. Long term models seem to think that we will still be having some shortwaves and decent moisture riding the ridge which could give us some scattered storm chances most notably Wednesday and Thursday. However what does seem more certain is a stretch of 90 degree weather for much of next week. && .AVIATION...(For the 18Z TAFS through 18Z Saturday afternoon) Issued at 1131 AM CDT Fri Jun 21 2019 Main weather event for the upcoming TAF will be a cold front that will move through western Kansas during the overnight which could produce some post frontal low clouds and fog especially for DDC and HYS from 11Z-15Z. Winds will increase out of the northeast to 15-25 kts as the cold front moves through between 06Z-12Z. Cloud ceilings should fall for all TAF sites mainly to MVFR with some IFR conditions as post frontal stratus develops. Patchy areas of fog are possible for DDC and HYS during this time where surface visibilities could drop to as low as 1 SM. && .PRELIMINARY POINT TEMPS/POPS... DDC 94 67 84 59 / 0 0 20 50 GCK 90 62 81 56 / 0 0 10 50 EHA 96 61 82 55 / 0 0 0 40 LBL 98 66 85 60 / 0 0 10 50 HYS 88 63 74 57 / 10 10 10 70 P28 99 73 92 69 / 10 10 40 60 && .DDC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...Tatro LONG TERM...Tatro AVIATION...Tatro
Hazardous weather outlook, Jun 21, 5:04 AM CDT, 9 hours 32 minutes before
Hazardous Weather Outlook National Weather Service Dodge City KS 504 AM CDT Fri Jun 21 2019 KSZ030-031-043>046-061>066-074>081-084>090-221000- Trego-Ellis-Scott-Lane-Ness-Rush-Hamilton-Kearny-Finney-Hodgeman- Pawnee-Stafford-Stanton-Grant-Haskell-Gray-Ford-Edwards-Kiowa- Pratt-Morton-Stevens-Seward-Meade-Clark-Comanche-Barber- 504 AM CDT Fri Jun 21 2019 /404 AM MDT Fri Jun 21 2019/ This hazardous weather outlook is for portions of central...south central...southwest and west central Kansas. .DAY ONE...Today and tonight. Day 1 Discussion ---------------- There will be a slight chance for thunderstorms again this evening along and north of Highway 96. The biggest threats for severe weather will over far northern Kansas and Nebraska but there is still a small possibility for an isolated severe thunderstorm to occur in that area. Half dollar to golf ball size hail will be possible. Day 1 Hazards ------------- * Hail: Limited risk * Thunderstorm wind damage: Limited risk * Lightning: Limited risk * Excessive heat: Limited risk * Non-thunderstorm wind: Limited risk * Fire weather: Limited risk .DAYS TWO THROUGH SEVEN...Saturday through Thursday. Days 2-7 Discussion ------------------- Strong to severe thunderstorms will be possible on Saturday afternoon and evening, especially over central and south central Kansas. A frontal boundary will become stationary across tha area. The boundary will interact with a very unstable airmass to bring showers and thunderstorms to that area. Large hail, damaging winds and isolated tornadoes will be possible. In addition, heavy rain is expected and could cause areas of flash flooding. Days 2-7 Hazards ---------------- * Saturday - Flooding: Limited risk - Lightning: Elevated risk - Severe thunderstorm: Elevated risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Sunday - Lightning: Limited risk - Severe thunderstorm: Elevated risk * Monday No hazards. * Tuesday - Non thunderstorm wind: Limited risk * Wednesday - Lightning: Limited risk - Excessive heat: Limited risk - Non thunderstorm wind: Limited risk * Thursday - Lightning: Limited risk - Excessive heat: Limited risk .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed through tonight. && For more details visit our webpage http://weather.gov/ddc/ehwo
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 5:19 AM CDT | Special Weather Statement | DDC | Ellis, Trego | 41 min |
Nearby
Flash Flood Watches in Kansas, 2019Every flash flood watch in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.